It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Spinal Cord Disorders Message Board


Spinal Cord Disorders Board Index


I am a male, 5'11", 166 lbs., who has been getting steroid injections at C5/C6 to control the side effects of C5/C6 cervical stenosis, all of which I have seen listed here: pains all over my body, neck and face, bottoms of my feet, my ankles, etc.

While getting shots, I tried repeatedly to get the sort of pain meds that I CAN take, not that which makes me worse, from my pain manager. He refused me narcotics. NSAIDS are out, as they cause me, with IBS, to suffer terribly with digestive pain. Neither are herbal concoctions good for those who suffer with IBS.

Finally, after several years seeing this pain doctor, he ordered a cervical MRI, which, had I not pointed out to him, he would have completely overlooked the obvious staring him right in the face! Written boldly was SEVERE spinal stenosis at C5/C6! At last, the proof he needed. Immediately, he wrote out for me a script for hydrocodone 10 mg., 500 acetaminophine and directed me to a neurosurgeon who will look at my chart and determine if he finds me a candidate for surgery.

The suffering over the years has been almost beyond endurance, for which I was prescribed nothing more than Lyrica and tramadol. Lyrica causes me a near total loss of short term memory. While on it, words don't come to me, and because I work a position where many people rely on me.

The neurosurgeon is very popular, obviously, and does not have an opening until mid July 2013, so until then, I have injections and meds to get me through. The meds I may still have to take following the surgery, I don't know. Who knows until it is all over, huh?

Any information members here feel I should have, please share it as I am reading all I can to inform myself. Down time following the operation, I was told, will be six to twelve weeks. That seems long to me. I'll have to take time off work if I am considered a candidate for surgery. The word "severe" should be enough to get me in, I suspect.
I am sorry for your pain that you are having....

I do have a couple a questions for you.
Also do not think I am criticizing you beyond what you should be doing to your own self....

1. Why did you go to the PM doctor for more than 6 months without any relief?

2. Why didn't you ask for a CT, a MRI, even a set of x rays?

A competent PM who does injections I would think like mine did ask for me to bring in my most current set of images. Whether MRI or CT scan.
If not within 6 months to a year he would have sent me for new images as the scheduling personal told me.
Also when I did have injections done it was done under "Fluoroscopy"(live x-ray). With monthly injections without the use of the fluoroscopy... Basically a tune up or additional injection until another procedure is scheduled.

3. Also you mentioned that you have IBS & cannot take NSAIDS... The first thing my PM did was to take me off any & all anti inflammatory meds because he said that receiving injections & taking those are counter productive & if you are a candidate for surgery you will also need to have those out of your system.

4. With the IBS you also need to watch out taking the pain meds as they can give you some massive constipation!

5. You could ask to be switched to NORCO. Basically it decreases the amount of acetaminophen. That can be a benefit to you later in life.

6. Also to save you some money & has a lot of the same effects. You could ask to switch to gabapentin.
It is basically the same as Lyrica.
But the costs between the two are BIG!
My own insurance preferred the gabapentin over the Lyrica as well.

** I am not a medical professional but am only stating some of my personal experiences.
**I do encourage you to seek another consultation as well.

**Best of LUCK there!

Do some research. You will find a lot of information out there.





All times are GMT -7. The time now is 01:16 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!